Alert archive / Iowa / Freeze Warnings in 2016

Freeze Warning 2, NWS Quad Cities, IA

April 11, 2016Clark County, Scotland County, Missouri; 13 counties in Illinois; 21 counties in Iowa

NWS Quad Cities, IA issued this freeze warning at Apr 11, 2016, 9:42 AM CDT for Clark County, Scotland County, Missouri; 13 counties in Illinois; 21 counties in Iowa. It took effect at Apr 12, 2016, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2016, 9:42 AM CDT (14:42 UTC)
In effect from
Apr 12, 2016, 12:00 AM CDT
Expired
Apr 12, 2016, 9:00 AM CDT
In force
9 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -99 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1638 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-99 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

344 
WWUS73 KDVN 111442
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 AM CDT MON APR 11 2016

...FREEZING TEMPERATURES TONIGHT...

.CANADIAN HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT WITH
CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO
PLUMMET INTO THE MID TO UPPER 20S. A FEW SHELTERED OR VALLEY
LOCATIONS MAY DIP INTO THE LOWER 20S. THESE TEMPERATURES WILL
DAMAGE ANY NEW GROWTH OF SENSITIVE VEGETATION IF NOT PROTECTED.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-112245-
/O.NEW.KDVN.FZ.W.0002.160412T0500Z-160412T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT...
BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
942 AM CDT MON APR 11 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
TUESDAY.

* TEMPERATURES...IN THE MID TO UPPER 20S WITH A FEW LOCATIONS
  DROPPING INTO THE LOWER 20S.

* TIMING...MIDNIGHT TO 9 AM TUESDAY.

* IMPACTS...NEW GROWTH OF VEGETATION WILL BE DAMAGED IF SENSITIVE
  PLANTS ARE NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

HAASE
4 follow-up statements
831 
WWUS73 KDVN 111940
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
240 PM CDT MON APR 11 2016

...FREEZING TEMPERATURES TONIGHT...

.CANADIAN HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT WITH
CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO
PLUMMET INTO THE MID TO UPPER 20S. A FEW SHELTERED OR VALLEY
LOCATIONS MAY DIP INTO THE LOWER 20S. THESE TEMPERATURES WILL
DAMAGE ANY NEW GROWTH OF SENSITIVE VEGETATION IF NOT PROTECTED.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-120345-
/O.CON.KDVN.FZ.W.0002.160412T0500Z-160412T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT...
BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
240 PM CDT MON APR 11 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT TUESDAY...

* TEMPERATURES...IN THE MID TO UPPER 20S WITH A FEW LOCATIONS 
  DROPPING INTO THE LOWER 20S.

* TIMING...MIDNIGHT TO 9 AM TUESDAY.

* IMPACTS...NEW GROWTH OF VEGETATION WILL BE DAMAGED IF 
  SENSITIVE PLANTS ARE NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

HAASE
712 
WWUS73 KDVN 120149
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
849 PM CDT MON APR 11 2016

...FREEZING TEMPERATURES TONIGHT...

.CANADIAN HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT WITH
CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO
PLUMMET INTO THE MID TO UPPER 20S. A FEW SHELTERED OR VALLEY
LOCATIONS MAY DIP INTO THE LOWER 20S. THESE TEMPERATURES WILL
DAMAGE ANY NEW GROWTH OF SENSITIVE VEGETATION IF NOT PROTECTED.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-121000-
/O.CON.KDVN.FZ.W.0002.160412T0500Z-160412T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT...
BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
849 PM CDT MON APR 11 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT TUESDAY...

* TEMPERATURES...IN THE MID TO UPPER 20S WITH A FEW LOCATIONS 
  DROPPING INTO THE LOWER 20S.

* TIMING...MIDNIGHT TO 9 AM TUESDAY.

* IMPACTS...NEW GROWTH OF VEGETATION WILL BE DAMAGED IF 
  SENSITIVE PLANTS ARE NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$
030 
WWUS73 KDVN 120828
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 AM CDT TUE APR 12 2016

...FREEZING TEMPERATURES TONIGHT...

.COLD CANADIAN HIGH PRESSURE SETTLING INTO THE AREA EARLY THIS
MORNING WAS PROVIDING CLEAR SKIES AND LIGHT WINDS. THIS WILL LEAD
TO WIDESPREAD TEMPERATURES BELOW FREEZING WITH LOWS TOWARD MORNING
FROM THE MID 20S TO AROUND 30. THESE TEMPERATURES WILL DAMAGE ANY
NEW GROWTH OF SENSITIVE VEGETATION IF NOT PROTECTED.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-121400-
/O.CON.KDVN.FZ.W.0002.000000T0000Z-160412T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT...
BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
328 AM CDT TUE APR 12 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...MID 20S TO AROUND 30 THROUGH 7 AM...THEN RISING.
  COLDEST TEMPERATURES EXPECTED ALONG THE HIGHWAY 20 CORRIDOR AND
  VALLEY LOCATIONS.

* TIMING...THROUGH 9 AM THIS MORNING.

* IMPACTS...NEW GROWTH OF VEGETATION WILL BE DAMAGED IF 
  SENSITIVE PLANTS ARE NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

DLS
437 
WWUS73 KDVN 121348
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
848 AM CDT TUE APR 12 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-121500-
/O.EXP.KDVN.FZ.W.0002.000000T0000Z-160412T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT...
BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
848 AM CDT TUE APR 12 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE RISEN ABOVE FREEZING AT MANY LOCATIONS AND THE
FREEZE WARNING WILL BE ALLOWED TO EXPIRE.

$$

HAASE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this freeze warning went out at Apr 11, 6:19 AM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 11, 6:19 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
619 AM CDT MON APR 11 2016

...AVIATION UPDATE...

.SYNOPSIS...
ISSUED AT 328 AM CDT MON APR 11 2016

AT 2 AM THE COLD FRONT THAT PUSHED THROUGH LATE SUNDAY REACHED
FROM CENTRAL LAKE MI SE TO A WEAK LOW OVER SOUTHERN IL...THEN W-SW
INTO CENTRAL OK. HIGH CLOUDS FROM CONVECTION ALONG THIS BOUNDARY
TO OUR SOUTH WAS SPEWING NORTH AND NORTHEAST...RESULTING IN HIGH
OVERCAST OVER MUCH OF THE FORECAST AREA. A SECONDARY COLD
PUSH...AND WHAT IS BECOMING THE PRIMARY COLD FRONT...STRETCHED
FROM S CENTRAL WI S-SW ACROSS NORTHERN IA. THIS BOUNDARY MARKED A
SURGE OF NW WINDS AND MUCH DRIER COOLER AIR WITH DEWPOINTS IN THE
TEENS AND 20S...WHICH WILL OVERSPREAD THE AREA THIS MORNING. AN
ADVANCING ARCTIC HIGH OVER SASKATCHEWAN WILL SPREAD ANOTHER COLD
AND DRY CANADIAN AIRMASS OVER THE REGION...BRINGING BRISK NW WINDS
TODAY AND THEN WIDESPREAD SUBFREEZING TEMPERATURES TONIGHT.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 328 AM CDT MON APR 11 2016

MAIN CHALLENGE IS THE MUCH BELOW NORMAL TEMPERATURES AS ANOTHER COLD
AND VERY DRY AIRMASS ADVECTS INTO THE REGION. WIDESPREAD SUBFREEZING
TEMPERATURES TONIGHT WILL LIKELY REQUIRE FREEZE WARNINGS OVER
AT LEAST THE SOUTHERN HALF OF THE FORECAST AREA.

THE DEEP CYCLONIC NW FLOW AROUND A SURFACE AND UPPER LEVEL LOW
MOVING ACROSS SOUTHERN ONTARIO AND COLD AIR ADVECTION WILL PROVIDE
GUSTY NW WINDS OF 15 TO 25 MPH. SKIES SHOULD BECOME MOSTLY CLEAR BY
MID MORNING AS MID LEVEL SUBSIDENCE BUILDS INTO THE REGION. EVEN
WITH DEEP MIXING TO 850 MB OR EVEN NEAR 800 MB...HIGHS WILL ONLY
REACH THE MID 40S NORTH...WHERE 850 MB TEMPERATURES ARE PROGGED TO
COOL TO -6 C BY EVENING. WITH DEEP MIXING...LOWER TO MID 50S WILL BE
POSSIBLE CENTRAL AND S AND HAVE GONE CLOSE THIS BLENDED WITH LOWER
MOS NUMBERS.

TONIGHT...THE HIGH PRESSURE CENTER IS SHOWN ADVANCING SE CENTRAL OR
N CENTRAL IA...FAVORING DECOUPLING AND NEARLY IDEAL RADIATIONAL
COOLING OVER ESPECIALLY EASTERN IA. THE DRY AIRMASS WILL LIKELY
MODIFY SOME AS IT ADVANCES INTO THE AREA...WITH GREENING GROUND
COVER AND SOMEWHAT MOIST CONDITIONS LIMITING DEWPOINTS TO THE 20S.
LOCAL MIN TEMPERATURE TECHNIQUES BASED ON PROGGED 850 MB
TEMPERATURES SUGGEST GUIDANCE MINS IN THE MID 20S NORTH TO NEAR 30
SOUTH MAY BE A FEW DEGREES TOO MILD...ESPECIALLY IN THE NORTH. FOR
NOW...HAVE STAYED NEAR TO A DEGREE OR TWO COLDER THAN MOST GUIDANCE.
THIS WILL LEAD TO WIDESPREAD FREEZING TEMPERATURES AND HEADLINES
WILL LIKELY BE NEEDED ROUGHLY ALONG AND SOUTH OF I-80 WHERE EARLY
SEASON TENDER SPRING VEGETATION HAS ADVANCED FASTER DUE TO WARM
SPELLS IN MARCH INTO THE FIRST FEW DAYS OF APRIL. WILL CONTINUE TO
MENTION THIS THREAT IN THE HAZARDOUS WEATHER OUTLOOK.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 328 AM CDT MON APR 11 2016

QUIET PERIOD FOR THIS NEXT WEEK AS THE FORECAST AREA WILL BE UNDER
THE INFLUENCE OF AN UPPER LEVEL RIDGE FOR MUCH OF THE WEEK.

WILL HAVE A BIT OF WARM AIR ADVECTION FOR TUESDAY TO WARM
TEMPERATURES UP AFTER A BRISK DAY TODAY. THE DAY BEGINS WITH HIGH
PRESSURE OVERHEAD WITH A COLD CANADIAN AIRMASS IN PLACE SO IT WILL
BE A COLD START TO THE DAY. THE HIGH MOVES EAST THROUGH THE DAY SO
THERE SHOULD BE AT LEAST A SLIGHT SOUTHERLY COMPONENT TO THE LIGHT
WINDS BY THE END OF THE DAY. FORECAST SOUNDINGS WOULD SUGGEST
MIXING TO AROUND 850MB...AND GIVEN LOTS OF SUNSHINE BUMPED
TEMPERATURES UP A FEW DEGREES FROM THE STRAIGHT MIXED HIGHS...WITH
FORECAST NUMBERS FROM NEAR 50 TO 55.

A QUICK MOVING SHORTWAVE TROUGH MOVES WILL MOVE THROUGH THE
NORTHWEST FLOW JUST NORTH OF THE LOCAL AREA. ALTHOUGH THERE MAY BE
SOME LIFT ASSOCIATED THIS FEATURE ACROSS THE AREA LATE TUESDAY
NIGHT INTO WEDNESDAY...THE LAYER IS VERY DRY. THERE MAY BE SOME
MID TO HIGH CLOUDS PUSHING INTO THE NORTHERN PARTS OF THE
CWA...BUT WITH LOTS OF DRY AIR IN THE LOW LEVELS AM QUITE
CONFIDENT ON CONTINUING A DRY FORECAST AS ANY PRECIPITATION
DEVELOPMENT WOULD LIKELY BE VIRGA.

FOR WEDNESDAY AND BEYOND...AN UPPER LEVEL LOW WHICH IS CURRENTLY
JUST SOUTH OF THE ALEUTIAN ISLANDS WILL MAKE ITS WAY INTO THE
PACIFIC NORTHWEST ON THURSDAY...THEN WILL DIG INTO THE FOUR
CORNERS REGION ON FRIDAY. THIS WILL SET UP A SHORT-LIVED OMEGA
BLOCKING PATTERN WITH ANOTHER LOW OFF THE ATLANTIC COAST AND A
FAIRLY SUBSTANTIAL RIDGE CENTERED OVER THE OHIO RIVER VALLEY/GREAT
LAKES. AS THIS EVOLVES...SOUTHERLY FLOW SETS UP WITH LOW PRESSURE
OVER THE HIGH PLAINS AND A SURFACE HIGH CENTERED OVER THE EASTERN
GREAT LAKES. THIS WILL BRING WARM AIR NORTHWARD SO EXPECT
TEMPERATURES TO TREND WARMER EACH DAY THROUGH SATURDAY. A MID
LEVEL SYSTEM WILL MOVE ACROSS THE SOUTHERN CONUS WEDNESDAY THROUGH
FRIDAY WHICH WILL KEEP THE ABUNDANCE OF MOISTURE DOWN IN THOSE
AREAS...BUT BY FRIDAY IT MOVES FAR ENOUGH EAST WHERE THE GULF
WILL OPEN UP SO MAY START TO BRING SOME HIGHER DEWPOINTS IN BY THE
WEEKEND. WITH THE PATTERN BEING BLOCKED...THE LOCAL AREA WILL STAY
IN THE DRY AIR ALOFT LONGER SO RAIN CHANCES HAVE BEEN PUSHED BACK
AND KEPT OVER THE PLAINS AND INTO THE WESTERN PARTS OF
IOWA/MISSOURI THROUGH SUNDAY. CURRENT MODEL RUNS ARE TRYING TO
BREAK DOWN THE BLOCKING PATTERN SUNDAY AND MONDAY SO DO BRING
PRECIPITATION CHANCES INTO THE FORECAST AREA STARTING SUNDAY
NIGHT. THINKING THE SLOWER TREND WILL CONTINUE AND THESE RAIN
CHANCES MAY NEED TO GET BACKED OFF INTO MONDAY IN THE NEXT
FORECAST CYCLE.

MODELS ARE IN GOOD AGREEMENT WITH THIS PATTERN CHANGE AND WHILE
THERE WILL BE SOME MINOR DETAIL CHALLENGES BETWEEN MODELS THE
CONFIDENCE IN THE TREND FOR THE FORECAST IS HIGH. ALSO...AFTER A
GOOD STRETCH OF BELOW NORMAL TEMPERATURES...BY WEDNESDAY LOOKING
FOR NEAR NORMAL TEMPERATURES...WITH ABOVE NORMAL READINGS EXPECTED
FOR THE WEEKEND WITH HIGHS IN THE 70S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 618 AM CDT MON APR 11 2016

GUSTY NW WINDS FROM 14 TO 22 KTS WILL DEVELOP BY MID MORNING AND
CONTINUE THROUGH THE AFTERNOON AS A COOL DRY CANADIAN AIRMASS
FLOWS INTO THE REGION BEHIND A SYSTEM MOVING THROUGH THE UPPER
GREAT LAKES. CLOUD COVER WILL BE LIMITED TO HIGH LEVELS THIS
MORNING...FOLLOWED BY A CLEARING TREND THIS AFTERNOON AND CLEAR
SKIES TONIGHT. WINDS WILL BECOME LIGHT N-NW TONIGHT AS HIGH
PRESSURE MOVES INTO THE UPPER MISSISSIPPI VALLEY REGION.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...SHEETS
SHORT TERM...SHEETS
LONG TERM...BROOKS
AVIATION...SHEETS
Hazardous weather outlook, Apr 11, 3:32 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 AM CDT MON APR 11 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-120845-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
332 AM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL DROP WELL BELOW FREEZING TONIGHT...RESULTING
IN A THREAT TO SENSITIVE EARLY SEASON VEGETATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

BROOKS/SHEETS

Nearby

Freeze Warnings in Iowa, 2016Freeze Warnings in Illinois, 2016Freeze Warnings in Missouri, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.